MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; Stent, Superficial Femoral Artery

ABBOTT VASCULAR INC. SUPERA; Stent, Superficial Femoral Artery
Model Number S-50-120-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported this was a procedure to treat a heavily calcified, heavily tortuous, and 98% stenosed superficial femoral artery.A supera 5.0x120 was inserted and placed at the target lesion.However, after the stent was released and the delivery system was withdrawn from the body, the distal tip was found detached and trapped on the guide wire.It was noted the thumb slide was not fully retracted, and the system lock and deployment lock were not rotated into the locked position.A snare was inserted to retrieve the detached fragment.No additional information provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, after the supera was released at the target lesion and the delivery system was withdrawn from the body, the distal tip of the stent was found detached and trapped on the guide wire.It was noted the thumb slide was not fully retracted, and the lock and the deployment lock were not rotated into the locked position.It should be noted that the supera peripheral stent system instructions for use (ifu) states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.The investigation determined the reported difficulties appear to be related to deviation of the ifu and subsequent circumstances of the procedure as it is likely that failing to rotate the system lock and deployment lock into the locked position resulted in the tip of the supera to not be fully retracted back into the distal sheath, resulting in the tip of the device to be caught on the deployed stent struts; thus inadvertently detaching the distal tip from the delivery system and becoming trapped on the guide wire during withdrawal from the body, ultimately resulting in the reported material separation.As reported, a snare was inserted to retrieve the detached fragment.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - failure to follow steps / instructions.

Brand Name
SUPERA
Common Device Name
Stent, Superficial Femoral Artery
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50214011
Report Number2024168-2026-03140
Device Sequence Number20358058
Product Code NIP
UDI-Device Identifier08717648211775
UDI-Public(01)08717648211775(17)270831(10)5092561
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-50-120-120-P6
Device Catalogue NumberS-50-120-120-P6
Device Lot Number5092561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown